Originally Posted by Crash/Concrete
I was prescribed an antibiotic called Doxycycline. I took one 250mg tablet twice a day to clear up an infection i had. 6 days after finishing the 2 week course I was overcome with severe anxiety, really bad panic attacks and having really really bad thoughts. I have been off the medication for 2 weeks now but this panic has not subsided. Anyone know if this panic/anxiety and bad thoughts will go away?
I don't think doxy would be the root of this because the drug has a very short half-life, so would have been totally cleared from your system by that stage. It does however kill gut bacteria, which can reduce the absorption of other drugs- so if you are on anything else, you should check their side effects for what happens with withdrawal- the doxy may have been inhibiting absorption and now you are getting withdrawal from those drugs?
See your GP though- they should be able to offer some advice that isn't anti-depressants. In the mean time you could try some herbal anti-anxiolytics like Valerian if you'd rather go the natural route.